Can a seroma happen with drains still in? (Photo)

I'm two weeks post opt and still have my drains in due to levels still at 50cc. Can a seroma happen with drains in? My upper abs are a squishy.

Doctor Answers 5

Seroma

From the photos, I'm assuming that you had an abdominoplasty or mini abdominoplasty. There may have been some liposuction done to the upper abdomen which could be responsible for the softness that you're describing in that area. It is possible to have a seroma that is sectioned off from the main space that was created when separating the tissue from abdominal wall during the surgery.


Fayetteville Plastic Surgeon
5.0 out of 5 stars 12 reviews

TT

Thanks you for your questions and pictures.  The simple answer is yes.  If the drain in is the lower abdomen and part of the upper abdomen has sealed off, a seroma could form  Seek a appt with your PS for evaluation.

Ramiro Morales, Jr., MD
Pembroke Pines Plastic Surgeon
4.6 out of 5 stars 22 reviews

Can a seroma happen with drains still in?

Thank you for sharing your question and photographs and congratulations on your tummy tuck surgery!  It looks as if you will obtain a very nice result.  Drains help, but do not eliminate, the risk of seroma formation and if you have seen a change in your surgical appearance it is best to see your surgeon for an in-person assessment.  In most cases a squishy sensation is simply soft tissue swelling but only an exam can help confirm.  Best wishes. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

You might also like...

Can a seroma happen with drains still in?

Thank you for your question. Seroma can be developed even when drains are in place. Please talk to your PS to evaluate as it is early post op. Good luck

Seroma?

Yes, it is possible that a seroma can develop even with drains in. Contact your plastic surgeon for an in person postop check to make sure that is not the case and to address your concerns.

Asaf Yalif, MD
Roswell Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.